Alert archive / California / Beach Hazards Statements in 2013
Beach Hazards Statement 10, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Dec 2, 2013, 12:03 PM PST for San Diego County, California. It took effect at Dec 3, 2013, 6:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2013, 12:03 PM PST (20:03 UTC)
- In effect from
- Dec 3, 2013, 6:00 AM PST
- Expired
- Dec 4, 2013, 12:00 PM PST
- In force
- 30 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3767 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KSGX 022003 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1203 PM PST MON DEC 2 2013 ...ASTRONOMICAL HIGH TIDE AND STORM SYSTEM TO BRING MINOR FLOODING... .A STRONG COLD FRONT WILL BRING ELEVATED SURF AND WIND TUESDAY AND WEDNESDAY. THIS WILL BE TIMED WITH THE ASTRONOMICAL HIGH TIDE EXCEEDING 7 FEET DURING THE MORNING HOURS. CAZ042-043-031215- /O.NEW.KSGX.BH.S.0010.131203T1400Z-131204T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1203 PM PST MON DEC 2 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR MINOR COASTAL FLOODING WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. * WAVES AND SURF...3 TO 5 FEET...HIGHEST ON WEST FACING BEACHES. * HIGH TIDE...7.4 FEET AT 830 AM TUESDAY. 7.3 FEET AT 915 AM WEDNESDAY AT SAN DIEGO. * TIMING...DURING TUESDAY MORNING AND WEDNESDAY MORNING. * IMPACTS...MINOR TIDAL OVERFLOW AND BEACH FLOODING DURING HIGH TIDES TUESDAY MORNING AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS TARDY
5 follow-up statements
000 WHUS46 KSGX 031157 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 357 AM PST TUE DEC 3 2013 ...MINOR COASTAL FLOODING FROM ASTRONOMICAL HIGH TIDE AND STORM SYSTEM... .A STRONG COLD FRONT WILL CREATE ELEVATED SURF AND GUSTY WINDS ON TUESDAY AND WEDNESDAY. THIS...COMBINED WITH ASTRONOMICAL HIGH TIDES EXCEEDING 7 FEET DURING THE MORNING HOURS...WILL CREATE THE POSSIBILITY OF MINOR TIDAL OVERFLOW AND BEACH FLOODING THIS MORNING AND WEDNESDAY MORNING. HIGHER THAN NORMAL TIDES WILL LOWER BY THURSDAY. CAZ042-043-032000- /O.CON.KSGX.BH.S.0010.131203T1400Z-131204T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 357 AM PST TUE DEC 3 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * SURF...3 TO 5 FEET...WITH HIGHEST SETS ON WEST FACING BEACHES. * HIGH TIDE...7.4 FEET AT 830 AM THIS MORNING. 7.3 FEET AT 915 AM WEDNESDAY AT SAN DIEGO. * TIMING...THIS MORNING AND WEDNESDAY MORNING. * IMPACTS...MINOR TIDAL OVERFLOW AND BEACH FLOODING DURING HIGH TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ JJT THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 WHUS46 KSGX 032056 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1256 PM PST TUE DEC 3 2013 ...MINOR COASTAL FLOODING FROM ASTRONOMICAL HIGH TIDE AND STORM SYSTEM... .A STRONG COLD FRONT WILL CREATE ELEVATED SURF AND GUSTY WINDS TONIGHT THROUGH WEDNESDAY. THIS...COMBINED WITH ASTRONOMICAL HIGH TIDES EXCEEDING 7 FEET WEDNESDAY MORNING WILL CREATE THE POSSIBILITY OF MINOR TIDAL OVERFLOW AND BEACH FLOODING. TIDES WILL LOWER BELOW 7 FEET BY THURSDAY. CAZ042-043-040500- /O.CON.KSGX.BH.S.0010.000000T0000Z-131204T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1256 PM PST TUE DEC 3 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * SURF...3 TO 5 FEET...WITH HIGHEST SETS ON WEST FACING BEACHES. * HIGH TIDE...7.3 FEET AT 915 AM WEDNESDAY AT SAN DIEGO. * TIMING...WEDNESDAY MORNING. * IMPACTS...MINOR TIDAL OVERFLOW AND BEACH FLOODING DURING HIGH TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ JT THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 WHUS46 KSGX 040518 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 918 PM PST TUE DEC 3 2013 ...MINOR COASTAL FLOODING FROM ASTRONOMICAL HIGH TIDE AND STORM SYSTEM... .A STRONG COLD FRONT WILL CREATE ELEVATED SURF AND GUSTY WINDS TONIGHT THROUGH WEDNESDAY. THIS...COMBINED WITH ASTRONOMICAL HIGH TIDES EXCEEDING 7 FEET WEDNESDAY MORNING WILL CREATE THE POSSIBILITY OF MINOR TIDAL OVERFLOW AND BEACH FLOODING. TIDES WILL LOWER BELOW 7 FEET BY THURSDAY. CAZ042-043-041330- /O.CON.KSGX.BH.S.0010.000000T0000Z-131204T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 918 PM PST TUE DEC 3 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * SURF...3 TO 5 FEET...WITH HIGHEST SETS ON WEST FACING BEACHES. * HIGH TIDE...7.3 FEET AT 915 AM WEDNESDAY AT SAN DIEGO. * TIMING...WEDNESDAY MORNING. * IMPACTS...MINOR TIDAL OVERFLOW AND BEACH FLOODING DURING HIGH TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ TS THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 WHUS46 KSGX 041315 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 515 AM PST WED DEC 4 2013 ...MINOR TIDAL OVERFLOW POSSIBLE DURING THE MID-MORNING HOURS... .A STRONG COLD FRONT MOVING THROUGH THE AREA WILL CREATE ELEVATED SURF AND GUSTY WINDS TODAY. THIS...COMBINED WITH ASTRONOMICAL HIGH TIDES EXCEEDING 7 FEET THIS MORNING...WILL CREATE THE POSSIBILITY OF MINOR TIDAL OVERFLOW OF LOW-LYING AREAS ALONG THE BEACH. HIGH TIDES WILL LOWER BELOW 7 FEET STARTING THURSDAY. CAZ042-043-042000- /O.CON.KSGX.BH.S.0010.000000T0000Z-131204T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 515 AM PST WED DEC 4 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PST TODAY... * SURF...3 TO 5 FEET...WITH HIGHEST SURF ON WEST FACING BEACHES. * HIGH TIDE...7.3 FEET AT 915 AM IN SAN DIEGO...AND 6.8 FEET AT 912 AM IN NEWPORT BEACH. * TIMING...AROUND MID-MORNING TODAY. * IMPACTS...MINOR FLOODING OF LOW-LYING AREAS ALONG THE BEACH...INCLUDING BEACH PARKING LOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR MINOR TIDAL OVERFLOW MEANS THAT HIGH ASTRONOMICAL TIDES...POSSIBLY IN COMBINATION WITH ABOVE NORMAL SURF...MAY PRODUCE MINOR FLOODING OF LOW-LYING AREAS ALONG THE BEACH...SUCH AS BEACH PARKING LOTS. COASTAL OFFICIALS SHOULD TAKE THE NECESSARY PRECAUTIONARY MEASURES TO SAFEGUARD THEIR BEACHES. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS HARRISON
000 WHUS46 KSGX 041959 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1159 AM PST WED DEC 4 2013 CAZ042-043-042100- /O.EXP.KSGX.BH.S.0010.000000T0000Z-131204T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1159 AM PST WED DEC 4 2013 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT NOON PST TODAY... HIGH TIDES WILL DROP BELOW 7 FEET THURSDAY THROUGH THE END OF THE WEEK. SURF AND SWELL WILL BE ON THE DECREASE AS WELL. THEREFORE...THE BEACH HAZARDS STATEMENT WILL BE ALLOWED TO EXPIRE AT NOON TODAY. $$ JT THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 2, 8:52 AM PST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 2, 8:52 AM PST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 852 AM PST MON DEC 2 2013 .SYNOPSIS... TODAY WILL BE THE LAST MILD DAY ACROSS THE REGION AHEAD OF A MAJOR PATTERN SHIFT IN THE ATMOSPHERE. A LARGE UPPER-LEVEL TROUGH WILL DEVELOP OVER THE WEST AND PERSIST FOR THE REMAINDER OF THE WEEK. THE COLD FRONT WILL MOVE THROUGH THE REGION LATE TUESDAY NIGHT. AHEAD OF THE FRONT ONSHORE FLOW WILL BRING MARINE CLOUDS...SHOWERS... COOLING...AND STRONG WIND GUSTS IN THE MOUNTAINS AND DESERTS. SCATTERED SHOWERS MAY LINGER IN THE MOUNTAINS THROUGH THURSDAY WITH LOW SNOW LEVELS AND LIGHT ACCUMULATIONS POSSIBLE. COOL DAYS AND COLD NIGHTS FOR THE REMAINDER OF THE WEEK WITH PATCHY FROST IN THE WIND SHELTERED VALLEYS AND LOWER DESERTS...AND A FREEZE LIKELY FOR THE HIGH DESERTS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A SHIELD OF HIGH SUBTROPICAL CLOUDS ARE WORKING EAST ACROSS SOCAL AGAIN THIS MORNING...BUT ATMOSPHERE BELOW IS QUITE DRY. THE 12Z MIRAMAR SOUNDING SHOWED A SURFACE BASED INVERSION AND A VERY LOW PW OF 0.18. WINDS HAD TURNED EASTERLY AT 10-15 KT BETWEEN 5K AND 20K FT AND MUCH OF THE COLUMN HAD WARMED SEVERAL DEGREES C OVER YESTERDAY. SURFACE PRESSURE GRADIENTS WERE TRENDING BACK ONSHORE BUT REMAINED ABOUT 4 MBS OFFSHORE TO NV AT 8 AM PST. WINDS WERE LIGHT...EVEN IN THE OFFSHORE WIND PRONE AREAS. NO MAJOR CHANGES IN THE FORECAST EXCEPT TO SLOW THE PROGRESSION OF THE COLD FRONT TUE NIGHT BY A FEW HOURS BASED ON 12Z NAM GUIDANCE. TODAY WILL BE ANOTHER MILD AND DRY DAY...BUT THE HIGH CLOUDS MAY HOLD MAX TEMPS A FEW DEGREES LOWER THAN YESTERDAY. THE SEA BREEZE WILL DEVELOP BY AFTERNOON AS WELL AND WILL HOLD THE MAX TEMPS ALONG THE COAST IN CHECK. AT SOME POINT THIS EVENING...MARINE CLOUDS/FOG SHOULD BEGIN TO SHOW UP ALONG THE COAST AS HUMIDITY RISES AND THE MARINE AIR RETURNS. THERE MAY BE A PERIOD OF FOG ALONG THE COAST AT SOME POINT THIS EVENING OR OVERNIGHT BEFORE A MODERATE EDDY DEVELOPS AND LIFTS THE LAYER RAPIDLY INLAND. LOOK FOR MORE CLOUDINESS ON TUE WEST OF THE MOUNTAINS WITH THE CHANCE FOR SOME LIGHT SHOWERS BREAKING OUT AS THE MARINE LAYER DEEPENS RAPIDLY. IT WILL BE MUCH COOLER ON TUE WITH MAX TEMPS SOME 8 TO 15 DEGREES LOWER THAN TODAY AND GUSTY WINDS. A COLD POOL OF ARCTIC AIR IS SINKING SOUTH OUT OF BRITISH COLUMBIA. THE LEADING EDGE OF THE COLD AIR SHOULD PUSH THROUGH SOCAL ON WED MORNING...PRECEDED BY SHOWERS AND STRONG...GUSTY WESTERLY WINDS OVER THE MTNS/DESERTS. LATEST GLOBAL MODEL RUNS ARE IN TUNE WITH A DEEP TROUGH DEVELOPING OVER THE WEST THROUGH THU. IMPULSES IN NORTHERLY FLOW ALOFT WILL CONTINUE TO DRAG THE COLD AIR SOUTHWARD AND KEEP THE UPPER-LEVEL TROUGH INTACT OVER THE WEST INTO EARLY NEXT WEEK. PERIODS OF ADDITIONAL...LIGHT PRECIPITATION MAY BREAK OUT... DEPENDING ON THE TIMING AND TRACK OF THESE FEATURES BUT AMOUNTS SHOULD NOT BE HEAVY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THIS PERIOD. WIND...A HIGH WIND WATCH IS IN EFFECT FOR THE MTNS/DESERTS FOR TUE THROUGH TUE NIGHT. WINDS OF 25 TO 35 MPH WITH GUSTS 60 TO 65 MPH OVER THE WINDIEST RIDGES AND DESERTS SLOPES. WINDS WILL DROP OFF ON WED MORNING. PRECIP...STILL LOOKING FOR LIGHT AMOUNTS. RAIN SHOULD BREAK OUT LATER TUE...WITH WIDESPREAD SHOWERS TUE NIGHT INTO EARLY WED AS THE FRONT PUSHES SOUTH ACROSS THE REGION. WIDESPREAD ONE-TENTH TO 0NE- QUARTER INCH RAINS ARE LIKELY TUE NIGHT. TOTAL QPF THROUGH THU MAY REACH ONE-HALF INCH OR MORE OVER THE HIGHER SLOPES AND MOUNTAIN PEAKS. THE SNOW LEVEL WILL INITIALLY BE ABOVE 7500 FEET SO THE ONLY AREAS THAT MAY SEE AN ACCUMULATION OF SNOW WOULD BE THE HIGHEST PEAKS IN THE SAN BERNARDINOS AND EVEN MT. SAN JACINTO. SNOW LEVELS WILL PLUNGE LATE TUE NIGHT THROUGH WED WITH MTN SNOW SHOWERS POSSIBLE INTO THU. SOME LIGHT ACCUMULATIONS ARE POSSIBLE THEN DOWN TO 3500 FT. FROST/FREEZE...FROST IS LIKELY IN THE HIGH DESERT BY WED MORNING. FOR THU THROUGH SAT MORNINGS...PATCHY FROST WILL BE POSSIBLE IN THE VALLEYS/LOWER DESERTS...AND A FREEZE IS LIKELY IN THE HIGH DESERT. GLOBAL MODELS ARE SHOWING THE TROUGH LIFTING OUT AFTER MON OF NEXT WEEK. ANOTHER SHORTWAVE IS FORECAST TO DROP SOUTH ALONG THE EAST SIDE OF THE MASSIVE EASTPAC RIDGE NEXT WEEKEND AND REAMPLIFY THE TROUGH. THE ECMWF SEEMS TO BE THE MOST AGGRESSIVE WITH THIS FEATURE BRINGING ANOTHER ROUND OF LIGHT PRECIP AND WIND ACROSS THE AREA. POPS ARE LOW DUE TO CONSIDERABLE UNCERTAINTY AND MODEL DIFFERENCES. THE GEM/ECMWF MODELS AGREE ON SHIFTING THE TROUGH EAST AFTER NEXT MON...SO REJECTING THE OUTLIER 06Z GFS SOLUTION...IT WILL LIKELY BE WARMER NEXT WEEK. && .AVIATION... 021645Z...VFR AND BKN HIGH CLOUDS THROUGH THIS EVENING. LOW CLOUDS/FOG WILL DEVELOP ALONG THE COAST AFTER 00Z. AT THIS TIME IT LOOKS LIKE 03 TO 06Z WILL BRING SCT-BKN LOW CEILINGS TO SAN AND CRQ AND THEN BKN-OVC AFTER 09Z. BASES WILL START 300 TO 500 FT MSL AND VIS AOB 2 SM POSSIBLE FOR A COUPLE HOURS THEN RAPIDLY RISE AFTER 12Z AND SPREAD INTO ONT. A STRONG COASTAL EDDY DEVELOPING IS FORECAST TO RAISE CEILINGS. FORECASTER CONFIDENCE IS MEDIUM. && .MARINE... A STRONG COLD FRONT IS FORECAST TO ARRIVE TUESDAY NIGHT...FROM THE NORTH. THIS WILL BRING 20 TO 25 KNOT WESTERLY WINDS OVER WATERS BY TUESDAY EVENING. WIND DECREASES TO 10 TO 15 KNOTS ON WEDNESDAY AND ANOTHER COLD FRONT ARRIVES THURSDAY MORNING WHICH WILL INCREASE WEST TO NORTHWEST WINDS TO SPEEDS NEAR 20 KNOTS FOR THE OFFSHORE WATERS. WITH WIND GUSTS TO 30 KNOTS FOR TUESDAY EVENING AND NIGHT...COMBINED SEAS OF 10 FEET A SMALL CRAFT ADVISORY HAS BEEN ISSUED. ELEVATED SURF...SETS TO 6 FEET ON WESTERLY FACING BEACHES IS EXPECTED TUESDAY AND WEDNESDAY BUT INCREASINGLY ROUGH SURF. STRONG AND DANGEROUS RIP CURRENTS ARE LIKELY. ASTRONOMICAL HIGH TIDES OF 7.3-7.4 FEET WILL CONTINUE DURING THE MID-MORNINGS (8 AM TO 10 AM) THROUGH WEDNESDAY. GIVEN THE OFFSET TIMING OF STRONGER FORECAST WINDS AND HIGH TIDES...THERE IS ONLY A SMALL CHANCE OF MINOR FLOODING OF LOW LYING AREAS ALONG THE BEACH DURING TIMES OF HIGH TIDE. && SPOTTER ACTIVATION WILL NOT BE NEEDED MONDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS. PZ...SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 10 AM PST THURSDAY FOR THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND. && PUBLIC...JAD AVIATION/MARINE...TARDY
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 2:30 AM PST | Small Craft Advisory | SGX | 3 days | |
| Dec 2, 12:05 PM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 44 hr |
Nearby
Beach Hazards Statements in California, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.